Bleeding side effects from medication

cancel
Showing results for 
Search instead for 
Did you mean: 
Reply
Highlighted
Parent Peer Supporter

Bleeding side effects from medication

I need to be careful with this post as we can't discuss medication names etc but I'm curious to know if anyone has dealt with issues of thinning blood from Anti-depressants or Anti-psychotic medications.

My daughter has been on these for about a year. Last week she got a tiny cut on her knee & bled A LOT. I thought it was odd but blew it off until 3-4 days later she started bleeding in both eyes.

Platelets "within normal range" and coagulations must have been fine as I didn't get the call to say they weren't. The Dr said he thought she must've rubbed her eyes in her sleep & made them bleed .. but ... both??? I can't relax about this one but hope it's nothing. 

(dr google didn't help btw Smiley Tongue

Mod

Re: Bleeding side effects from medication

@LovingThruBlue gosh that sounds quite scary how is she now? I have never experienced anything like this when on medication. Which state are you in? I am curious as to whether Nurse On Call could assist though I believe they are only in Victoria.

 

Could you get a second opinion?

Parent Peer Supporter

Re: Bleeding side effects from medication

That sounds awful @LovingThruBlue, and must've been incredibly concerning for you. I'd be going for a second opinion too, as @Breez-RO suggested. 

 

I haven't ever heard of bleeding from the eyes, but some meds can thin the blood. My daughter used to get nose bleeds all the time, but not as regularly now. 

 

I hope it's stopped and your daughter's okay. 

Parent Peer Supporter

Re: Bleeding side effects from medication

Hi @Breez-RO & @taokat. The bleeding in one eye is almost gone but not the other yet. Mostly I'm concerned that if she injures herself she may not stop bleeding. Thank god she's not cutting any more! 

I am sceptical that she would have rubbed both in her sleep to that point but I suppose - he did do blood tests at least. I will be keeping a very close eye on her and cross fingers & toes that it doesn't happen again. 

Super contributor

Re: Bleeding side effects from medication

Hey @LovingThruBlue I'm so sorry I can't add anything more than my concern and support to seek professional advice.

I'm a really firm believer in pushing a doctor to dig deeper or going to an alternative one if they don't seem to be interested in finding an answer. 

 

It's important to remember that you have the greater insight into the 'patient' because you see her every day.

They have the medical expertise but they need your input to make an accurate one. Don't let them dismiss you.

 

Hope she's doing ok .

Parent Peer Supporter

Re: Bleeding side effects from medication

Thank you for your support & encouragement @Ngaio-RO. Sometimes I lose my position in her care because I feel so excluded in her care. Thank you for reminding me. I'll push some more x 

Parent Peer Supporter

Re: Bleeding side effects from medication

Hey @LovingThruBlue, I've been thinking about you and your daughter and wondering how she is now, and how it's all going?

 

 

Parent Peer Supporter

Re: Bleeding side effects from medication

Hi @LovingThruBlue, I'm sorry to hear this news.  Please let us know how you get on with the doctor.  Thinking of you.